Algebra, Logic and Topology

 

Latest News
The web page of CMUC moved to http://cmuc.mat.uc.pt

 
   

Members

Seminars

Events

Publications

 
 

details

Author(s)
J. Gutiérrez García; Jorge Picado;

Title
On the algebraic representation of semicontinuity

Abstract
The concepts of upper and lower semicontinuity in pointfree topology were introduced and first studied by Li and Wang in 1997. However Li and Wang's treatment does not faithfully reflect the original classical notion. In this note, we present algebraic
descriptions of upper and lower semicontinuous real functions, in terms of frame homomorphisms, that suggest the right alternative to the definitions of Li and Wang. This fixes the discrepancy between the classical and the pointfree notions and turns out to be the appropriate notion that makes the Katetov-Tong Theorem provable in the pointfree context without any restrictions.

Journal
Journal of Pure and Applied Algebra

Volume
210

Year
2007

Issue
2

Page(s)
299-306

 
     
 

CMUC
Apartado 3008,
3001 - 454 Coimbra, Portugal
T:+351 239 791 150
F:+351 239 793 069
cmuc@mat.uc.pt
-
developed by Flor de Utopia